Library Header Image
LSE Research Online LSE Library Services

Infinite combinatorics in function spaces: category methods

Bingham, N. H. and Ostaszewski, A. J. (2009) Infinite combinatorics in function spaces: category methods. Publications de L’institut Mathématique, 86 (100). pp. 55-73. ISSN 0350-1302

Full text not available from this repository.
Identification Number: 10.2298/PIM0900055B


The infinite combinatorics here give statements in which, from some sequence, an infinite subsequence will satisfy some condition – for example, belong to some specified set. Our results give such statements generically – that is, for `nearly all' points, or as we shall say, for quasi all points – all off a null set in the measure case, or all off a meagre set in the category case. The prototypical result here goes back to Kestelman in 1947 and to Borwein and Ditor in the measure case, and can be extended to the category case also. Our main result is what we call the Category Embedding Theorem, which contains the Kestelman–Borwein–Ditor Theorem as a special case. Our main contribution is to obtain functionwise rather than pointwise versions of such results. We thus subsume results in a number of recent and related areas, concerning e.g., additive, subadditive, convex and regularly varying functions.

Item Type: Article
Official URL:
Additional Information: © 2009 The Mathematical Institute of SANU
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
H Social Sciences > HA Statistics
Date Deposited: 31 Mar 2010 13:35
Last Modified: 16 May 2024 00:54

Actions (login required)

View Item View Item